Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 20, 2010, 3:38 PM MST for Mohave County, Arizona. It took effect at Jan 21, 2010, 11:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 3:38 PM MST (22:38 UTC)
- In effect from
- Jan 21, 2010, 11:00 AM MST
- Expired
- Jan 21, 2010, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS75 KVEF 202238 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PST WED JAN 20 2010 ...PERIODS OF GUSTY WINDS THROUGH THURSDAY EVENING... .GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON IN ADVANCE OF AN APPROACHING STORM SYSTEM ACROSS THE OWENS VALLEY PRODUCING WIND GUSTS OF 40 TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. A PERIOD OF GUSTY WINDS WILL OCCUR ON THURSDAY AFTERNOON AND EVENING ACROSS MOST OF MOHAVE COUNTY AS A STRONG STORM SYSTEM MOVES ACROSS THE AREA. AZZ001-003-210645- /O.NEW.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 338 PM MST WED JAN 20 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ALL OF MOHAVE COUNTY EXCEPT AREAS ALONG THE COLORADO RIVER...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY. * TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY BEFORE LESSENING LATER IN THE EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS OF 40 MPH. GUSTS OF 50 MPH OR GREATER ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 95. IN ADDITION...THE WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ520-210200- /O.CON.KVEF.WI.Y.0002.000000T0000Z-100121T0200Z/ OWENS VALLEY- 238 PM PST WED JAN 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE OWENS VALLEY. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING WITH THE STRONGEST WINDS LIKELY THROUGH 5 PM. * WINDS...SOUTH WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED TO CONTINUE. * IMPACTS...TRAVEL ALONG HIGHWAY 395 AND LOCAL STREETS IN THE OWENS VALLEY MAY BE DIFFICULT AT TIMES. BE ALERT FOR STRONG CROSSWINDS WHILE DRIVING. THE COMBINATION OF WIND AND SNOW WILL ALSO CREATE LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STACHELSKI
6 follow-up statements
899 WWUS75 KVEF 210201 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 601 PM PST WED JAN 20 2010 ...PERIODS OF GUSTY WINDS THROUGH THURSDAY EVENING... .GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON IN ADVANCE OF AN APPROACHING STORM SYSTEM ACROSS THE OWENS VALLEY PRODUCING WIND GUSTS OF 40 TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. A PERIOD OF GUSTY WINDS WILL OCCUR ON THURSDAY AFTERNOON AND EVENING ACROSS MOST OF MOHAVE COUNTY AS A STRONG STORM SYSTEM MOVES ACROSS THE AREA. CAZ520-210500- /O.EXT.KVEF.WI.Y.0002.000000T0000Z-100121T0500Z/ OWENS VALLEY- 601 PM PST WED JAN 20 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE OWENS VALLEY. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH 9 PM THIS EVENING. * WINDS...SOUTH WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED TO CONTINUE. * IMPACTS...TRAVEL ALONG HIGHWAY 395 AND LOCAL STREETS IN THE OWENS VALLEY MAY BE DIFFICULT AT TIMES. BE ALERT FOR STRONG CROSSWINDS WHILE DRIVING. THE COMBINATION OF WIND AND SNOW WILL ALSO CREATE LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ001-003-211200- /O.CON.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 701 PM MST WED JAN 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY FOR NORTHWEST ARIZONA. * TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY BEFORE LESSENING LATER IN THE EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS OF 40 MPH. GUSTS OF 50 MPH OR GREATER ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 95. IN ADDITION... THE WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
445 WWUS75 KVEF 210506 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 906 PM PST WED JAN 20 2010 ...PERIODS OF GUSTY WINDS THROUGH THURSDAY EVENING... .A PERIOD OF GUSTY WINDS WILL OCCUR ON THURSDAY AFTERNOON AND EVENING ACROSS MOST OF MOHAVE COUNTY AS A STRONG STORM SYSTEM MOVES ACROSS THE AREA. CAZ520-210615- /O.EXP.KVEF.WI.Y.0002.000000T0000Z-100121T0500Z/ OWENS VALLEY- 906 PM PST WED JAN 20 2010 ...WIND ADVISORY HAS EXPIRED... SOUTHEAST WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ AZZ001-003-211330- /O.CON.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 1006 PM MST WED JAN 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST ARIZONA FROM 11 AM TO 11 PM MST THURSDAY. * TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON THURSDAY BEFORE LESSENING LATER IN THE EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS OF 40 MPH. GUSTS OF 50 MPH OR GREATER ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 95. IN ADDITION... THE WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
969 WWUS75 KVEF 211132 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 332 AM PST THU JAN 21 2010 AZZ001-003-212000- /O.CON.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 432 AM MST THU JAN 21 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF MOHAVE COUNTY FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. * TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS WILL SUBSIDE LATE IN THE EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 93. IN ADDITION...WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORGAN
389 WWUS75 KVEF 212036 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1236 PM PST THU JAN 21 2010 AZZ001-003-220445- /O.CON.KVEF.WI.Y.0003.000000T0000Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 136 PM MST THU JAN 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ALL OF MOHAVE COUNTY EXCEPT AREAS ALONG THE COLORADO RIVER. * TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS WILL SUBSIDE LATE IN THE EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 93. IN ADDITION...WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STACHELSKI
452 WWUS75 KVEF 212324 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 324 PM PST THU JAN 21 2010 AZZ001-003-220600- /O.CON.KVEF.WI.Y.0003.000000T0000Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 424 PM MST THU JAN 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ALL OF MOHAVE COUNTY EXCEPT AREAS ALONG THE COLORADO RIVER. * TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING. THE WINDS WILL SUBSIDE LATE IN THE EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ESPECIALLY IN THE HIGHER ELEVATIONS. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT... ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 93. IN ADDITION... WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STACHELSKI
913 WWUS75 KVEF 220613 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1013 PM PST THU JAN 21 2010 AZZ001-003-220715- /O.EXP.KVEF.WI.Y.0003.000000T0000Z-100122T0600Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN 1113 PM MST THU JAN 21 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR NORTHWEST ARIZONA IS NO LONGER IN EFFECT. WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH 2 AM BEFORE DECREASING IN THE LATE NIGHT HOURS. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:52 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 20, 10:52 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
952 AM PST WED JAN 20 2010
.SYNOPSIS...TWO MORE STORM SYSTEMS WILL BRING HEAVY RAIN TO THE
VALLEYS AND HEAVY SNOW TO THE MOUNTAINS THIS AFTERNOON THROUGH
THURSDAY NIGHT. RIVER FLOODING WILL BE A CONCERN THROUGH FRIDAY.
SHOWERS WILL LINGER THROUGH FRIDAY...THEN THE AREA WILL DRY OUT
BEGINNING SATURDAY.
&&
.UPDATE...THE BANK OF FOG THAT SPREAD SOUTH ACROSS THE LAS VEGAS
VALLEY THIS MORNING WAS JUST ABOUT GONE SO LET THE DENSE FOG
ADVISORY EXPIRE. HIGH LEVEL CLOUDS THOUGH HAVE SPREAD BACK IN FROM
THE WEST AND AS A RESULT I HAVE ADJUSTED THE SKY GRIDS AND SENT
OUT UPDATED ZONES. THE THIRD ROUND OF PRECIPITATION IS DUE IN THIS
AFTERNOON INTO THIS EVENING BEFORE THE BIG EVENT STARTS ON
THURSDAY AND CONTINUES INTO FRIDAY. WE WILL BE LOOKING AT PRODUCTS
FOR THAT TIME FRAME THIS MORNING AND AFTERNOON AND LOOK FOR
UPDATES THEN.
&&
.PREV DISCUSSION... /ISSUED 725 AM PST WED JAN 20 2010/
.AVIATION...FOR MCCARRAN...DENSE FOG THAT HAS DEVELOPED ACROSS THE
VALLEY WILL LIKELY PERSIST UP THROUGH 16Z THIS MORNING...WITH A 30
PERCENT CHANCE OF DENSE FOG LASTING UP UNTIL 17Z. RELATIVELY CLEAR
SKIES WILL THEN BEGIN BURNING OFF THE FOG...LEAVING US A BREAK IN
THE WEATHER TODAY BEFORE THE NEXT SYSTEM BRINGS IN ANOTHER PERIOD OF
RAIN...AT TIMES HEAVY...TO THE LAS VEGAS VALLEY THIS EVENING AND
INTO THURSDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PATCHES OF FOG AND STRATUS HAVE FORMED IN SEVERAL
VALLEY LOCATIONS AND OTHER SHELTERED AREAS THIS MORNING...IN
PARTICULAR THE OWENS VALLEY AND JUST NORTH OF THE LAS VEGAS VALLEY
ALONG THE US HIGHWAY 95 CORRIDOR. THIS SHOULD BURN OFF QUICKLY THIS
MORNING BEFORE ANOTHER STORM SYSTEM MOVES INTO THE REGION THIS
AFTERNOON AND EVENING. EXPECT WIDESPREAD RAIN AND SNOW THROUGH THE
ENTIRE REGION WITH LOW CEILINGS WEDNESDAY AFTERNOON THROUGH THURSDAY.
&&
.PREV DISCUSSION...FROM 344 AM PST...SATELLITE LOOP LOOKS A LOT LIKE
THIS TIME LAST NIGHT WITH ONE STORM EXITING STAGE RIGHT AND ANOTHER
ENTERING STAGE LEFT. THE INCOMING STORM WILL SPREAD MOUNTAIN SNOW
AND VALLEY RAIN ACROSS THE NORTHERN HALF OF THE CWFA TODAY. UPGRADED
THE WINTER STORM WATCH FOR THE CLARK COUNTY MOUNTAINS TO A
WARNING...AND UPGRADED LINCOLN COUNTY TO A WINTER WEATHER ADVISORY.
LATER TONIGHT...RAIN WILL BREAK OUT OVER THE DESERTS...AND IT COULD
BE LOCALLY HEAVY NEAR AND EAST OF THE COLORADO RIVER.
UNFORTUNATELY...THIS IS ONLY ROUND ONE OF A ONE-TWO PUNCH. BY THE
TIME THE PRECIP ENDS OVER OUR SOUTHEAST ZONES THURSDAY MORNING...THE
NEXT STORM WILL ALREADY BE SLAMMING ONSHORE IN SOUTHERN CALIFORNIA.
MORE PRECIP WILL SPREAD ACROSS OUR AREA DURING THE DAY
THURSDAY...WITH YET MORE HEAVY RAIN POSSIBLE OVER SAN BERNARDINO AND
MOHAVE COUNTIES. THIS STORM WILL ALSO PULL UP MUCH WARMER AIR AHEAD
OF IT...WHICH COULD LEAD TO A RAIN-ON-SNOW SITUATION WHICH WOULD
AGGRAVATE THE FLOODING POTENTIAL. LEFT THE FLOOD WATCHES IN PLACE.
WITH THE MAIN TROUGH AXIS OVERHEAD ON FRIDAY...THE FIRE HOSE WILL BE
GONE...BUT INSTABILITY SHOWERS WILL PERSIST FOR ONE MORE DAY.
.LONG TERM...HAD SOME DISTRACTIONS DUE TO CURRENT WEATHER CONDITIONS
WHEN WORKING THE LONG TERM FORECAST. HOWEVER...MADE SOME CHANGES TO
THE EXTENDED FORECAST BY LOWERING THE POPS THIS WEEKEND...PRIMARILY
IN THE WESTERN PART OF THE FORECAST AREA. THERE WILL STILL BE SOME
PRECIPITATION IN THE EASTERN ZONES UNDER THE MOIST FLOW ON THE BACK
SIDE OF THE DEPARTING STORM FROM THURSDAY AND FRIDAY. WITH THE RIDGE
AXIS BUILDING INTO THE AREA SUNDAY AND MONDAY WE SHOULD SEE SUNSHINE
FOR THE FIRST TIME IN A WHILE SUNDAY BUT DO NOT EXPECT MUCH
TEMPERATURE RISE WITH COOLER AIR TRAPPED IN VALLEYS. THE NEXT SYSTEM
STILL EXPECTED TO START MAKING ITSELF FELT LATE MONDAY AS MOISTURE
GETS DRAWN INTO THE SIERRA FIRST AHEAD OF IT. HAVE GONE AHEAD AND
INCREASED POPS AREAWIDE TUESDAY AS MODELS ARE STAYING CONSISTENT IN
BRINGING A MOIST SYSTEM THROUGH THEN. CONCERN FOR NOW IS THE TREND
TOWARDS A MORE NORTHERLY TRACK WHICH WOULD MAKE THE FORECAST TOO
PESSIMISTIC AND AS THE PREVIOUS DISCUSSION MENTIONED THE POSSIBILITY
OF HIGH SNOW LEVELS AND HENCE RAIN ON SNOWFIELDS LAID DOWN BY THIS
WEEKS STORMS.
&&
.HYDROLOGY...HEAVY RAIN AND POSSIBLY MELTING SNOWPACK THURSDAY COULD
PUSH SOME RIVERS TO OR ABOVE FLOOD STAGE FRIDAY. THE MOST LIKELY IS
THE BIG SANDY RIVER NEAR WIKIEUP...AND THE MUDDY RIVER NEAR GLENDALE
MAY ALSO GET CLOSE BASED ON CBRFC FORECASTS. FLOOD WATCHES REMAIN IN
EFFECT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
NVZ016-021.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR NVZ018-019.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR NVZ015.
AZ...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
AZZ003-036.
FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
AZZ002.
CA...WINTER STORM WARNING UNTIL 10 PM PST THURSDAY FOR CAZ519-521.
FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
CAZ525>527.
WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR CAZ520.
&&
UPDATE...STACHELSKI
AVIATION...KENNEDY
PREVIOUS...MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 20, 5:16 AM MST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PST WED JAN 20 2010 CAZ519-521-210800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 416 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW IS EXPECTED TODAY. A WINTER STORM WARNING GOES INTO EFFECT AT 10 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF HEAVY SNOW IS EXPECTED THURSDAY. THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THURSDAY EVENING. SNOW SHOWERS WILL LINGER THROUGH FRIDAY...THEN DRY WEATHER IS EXPECTED OVER THE WEEKEND. ANOTHER STORM SYSTEM COULD BRING MORE SNOW MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND THURSDAY. NVZ018-019-210800- SHEEP RANGE-SPRING MOUNTAINS- 416 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM WILL AFFECT THE MOUNTAINS THURSDAY AFTERNOON AND EVENING...AND COULD BRING MORE HEAVY SNOW. SNOW SHOWERS WILL LINGER THROUGH FRIDAY...THEN GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. ANOTHER STORM SYSTEM COULD BRING MORE SNOW ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND THURSDAY. NVZ015-210800- LINCOLN COUNTY- 416 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM THURSDAY EVENING WILL BRING MORE PRECIPITATION...WHICH COULD START AS RAIN BEFORE CHANGING BACK TO SNOW THURSDAY NIGHT. SNOW SHOWERS WILL LINGER THROUGH FRIDAY...THEN GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. ANOTHER STORM SYSTEM COULD BRING MORE SNOW ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND THURSDAY. AZZ002-CAZ525>527-210800- LOWER COLORADO RIVER VALLEY-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL OVERSPREAD THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL BRING MORE HEAVY RAIN THURSDAY AFTERNOON AND EVENING. A FLOOD WATCH WILL BE IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. HEAVY RAIN WILL TAPER OFF THURSDAY NIGHT...AND SHOWERS WILL LINGER THROUGH FRIDAY. GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN ANOTHER STORM SYSTEM COULD BRING MORE RAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY. AZZ003-036-NVZ016-021-210800- NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA- NORTHEAST CLARK COUNTY- 416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT RAIN WILL OVERSPREAD THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL BRING MORE HEAVY RAIN THURSDAY AFTERNOON AND EVENING. THE HEAVY RAIN PLUS MELTING SNOW UPSTREAM COULD LEAD TO FLOODING ON THE BIG SANDY AND MUDDY RIVERS. A FLOOD WATCH WILL BE IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. HEAVY RAIN WILL TAPER OFF THURSDAY NIGHT...AND SHOWERS WILL LINGER THROUGH FRIDAY. GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN ANOTHER STORM SYSTEM COULD BRING MORE RAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY. AZZ001-CAZ520-522>524-NVZ014-017-020-022-210800- NORTHWEST PLATEAU-OWENS VALLEY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND MOUNTAIN SNOW WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL SPREAD RAIN BACK OVER THE AREA THURSDAY AFTERNOON AND EVENING. THE RAIN WILL TAPER OFF THURSDAY NIGHT...BUT SHOWERS WILL LINGER THROUGH FRIDAY. GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN ANOTHER STORM SYSTEM COULD BRING MORE RAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY. MORGAN
In the hours before
Local storm report, Jan 20, 3:01 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
201 PM PST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FLOOD BOULDER BEACH 36.04N 114.81W
01/19/2010 CLARK NV PARK/FOREST SRVC
THE PARK SERVICE REPORTED ABOUT 4 INCHES OF STANDING
WATER IN THE BOULDER BEACH CAMPGROUND.
0800 PM SNOW 1 NNE EAGLE VALLEY 38.04N 114.18W
01/19/2010 M6.0 INCH LINCOLN NV CO-OP OBSERVER
SPRING VALLEY STATE PARK MEASURED 6.0 OF NEW SNOW AT AN
ELEVATION OF 5950 FEET. THE END TIME OF THIS EVENT WAS
ESTIMATED.
0100 AM SNOW 7 N I-40 AT FORT ROCK 35.29N 113.37W
01/20/2010 M2.5 INCH MOHAVE AZ CO-OP OBSERVER
DIAMOND M RANCH REPORTED 2 INCHES OF SNOW BETWEEN
MIDNIGHT AND 1 AM THIS MORNING AT AN ELEVATION OF 5480
FEET.
&&
DELAYED REPORTS FROM THE SECOND STORM TO AFFECT THE AREA THIS WEEK.
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 5:07 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jan 19, 6:35 PM MST | Areal Flood Advisory | VEF | 115 min | |
| Jan 19, 7:16 PM MST | Areal Flood Advisory | VEF | 3 hr | |
| Jan 20, 3:46 AM MST | Winter Weather Advisory | VEF | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.